Alert archive / Washington / River Flood Advisories in 2012
River Flood Advisory 3, NWS Seattle, WA
NWS Seattle, WA issued this river flood advisory at Jan 25, 2012, 4:26 PM PST for Mason County, Washington. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 4:26 PM PST (00:26 UTC)
- Expired
- Jan 27, 2012, 5:00 AM PST
- In force
- 37 hr
- Issued by
- NWS Seattle, WA
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1).
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
675 WGUS86 KSEW 260026 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 426 PM PST WED JAN 25 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 6 THE LULL IN PRECIPITATION TODAY HAS ALLOWED THE SKOKOMISH RIVER TO DROP BELOW FLOOD STAGE SO THE FLOOD WARNING HAS ENDED AND IS REPLACED BY A FLOOD ADVISORY. ANOTHER STORM IS COMING ONSHORE TONIGHT BRINGING ANOTHER ROUND OF RAIN. THIS WILL START THE SKOKOMISH RIVER RISING AGAIN BUT IT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. THAT IS NOT CERTAIN HOWEVER AND A NEW FLOOD WARNING MAY BE ISSUED IF NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-260926- /O.NEW.KSEW.FL.Y.0003.120126T0026Z-120127T1630Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 426 PM PST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD ADVISORY FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL FRIDAY MORNING. * AT 3:45 PM WEDNESDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER CRESTED AT 16.72 FEET AT 7 AM THIS MORNING. THE RIVER FELL BELOW FLOOD STAGE 12:22 PM WEDNESDAY EARLY THIS AFTERNOON AND WILL CONTINUE TO FALL TONIGHT. IT WILL RISE AGAIN THURSDAY MORNING AND CREST BELOW FLOOD STAGE. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WEATHER.GOV/SEATTLE JBB
3 follow-up statements
662 WGUS86 KSEW 261800 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 1000 AM PST THU JAN 26 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 8 STEADY RAINFALL HAS ENDED WHICH WILL ALLOW THE SKOMOMISH RIVER TO BEGIN FALLING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-270300- /O.CON.KSEW.FL.Y.0003.000000T0000Z-120127T0600Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1000 AM PST THU JAN 26 2012 THE FLOOD ADVISORY CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THIS EVENING. * AT 9:45 AM THURSDAY THE STAGE WAS 16.47 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TODAY AND TONIGHT. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WEATHER.GOV/SEATTLE
688 WGUS86 KSEW 270241 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 641 PM PST THU JAN 26 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 9 THE SKOKOMISH RIVER CRESTED EARLY THIS MORNING AND WILL CONTINUE TO SLOWLY RECEDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-270600- /O.CON.KSEW.FL.Y.0003.000000T0000Z-120127T0600Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 641 PM PST THU JAN 26 2012 THE FLOOD ADVISORY CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL FRIDAY MORNING * AT 6:30 PM THURSDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WEATHER.GOV/SEATTLE
080 WGUS86 KSEW 270541 FLSSEW FLOOD ADVISORY NATIONAL WEATHER SERVICE SEATTLE WA 941 PM PST THU JAN 26 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 10 THE SKOKOMISH RIVER CRESTED EARLY THIS MORNING AND WILL CONTINUE TO SLOWLY RECEDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-271300- /O.CON.KSEW.FL.Y.0003.000000T0000Z-120127T1300Z/ /SRPW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 941 PM PST THU JAN 26 2012 THE FLOOD ADVISORY CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL LATE TONIGHT. * AT 9:30 PM THURSDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 16.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood advisory went out at Jan 25, 3:18 PM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 25, 3:18 PM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST TUE JAN 24 2012
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL THROUGH WESTERN WASHINGTON
TONIGHT BRINGING RENEWED RAIN AND MOUNTAIN SNOW. SHOWERS WILL BEGIN
TO DECREASE THURSDAY AS A HIGH PRESSURE RIDGE WILL BRING DRY WEATHER
FRIDAY AND SATURDAY. EXPECT A RETURN TO TYPICAL WET JANUARY WEATHER
SUNDAY INTO EARLY NEXT WEEK.
&&
.SHORT TERM...MOIST WLY FLOW CONTINUES TO STREAM INTO WESTERN
WASHINGTON DRIVEN BY A STRONG 150+ JET. THE CURRENT RADAR LOOP
INDICATES SHOWERS ACROSS THE AREA...HEAVIEST PUSHING DOWN THE STRAIT
OF JUAN DE FUCA AND ALSO UP INTO THE CASCADES. THE GREATER PUGET
SOUND IS LARGELY SHADOWED OFF THE OLYMPICS THIS AFTERNOON BUT THIS
WILL CHANGE AS ANOTHER WEATHER SYSTEM MOVES INTO THE AREA TONIGHT.
IR SATELLITE IMAGERY SHOWS THE BREAK IN BRIGHTER CLOUD TOPS OVER WRN
WA BUT ANOTHER WAVE IS APPROACHING 130 W ASSOCIATED WITH THE NEXT
LOW PRESSURE SYSTEM. MODELS INDICATE THE NEXT WAVE WILL HAVE A
RATHER WEAK SURFACE REFLECTION AROUND 1012 MB. THE COASTAL RADAR IS
JUST NOW PICKING UP THE LEADING EDGE OF PRECIPITATION WHICH SHOULD
MOVE INTO WRN WA BY THIS EVENING. ADDITIONAL MOISTURE ACCOMPANIED BY
THE STRONG JET WILL RESULT IN WIDESPREAD LIGHT RAINFALL. SNOWFALL
WHICH EASED THIS AFTERNOON WILL ALSO PICK BACK UP WITH THE HEAVIEST
AMOUNTS FALLING FROM LATE THIS EVENING THROUGH THURSDAY MORNING.
AMOUNTS TODAY HAVE BEEN MODEST...LESS THAN 5 INCHES MOST AREAS.
HOWEVER...THE RENEWED SNOW TONIGHT THROUGH THURSDAY MORNING SHOULD
ADD ANOTHER 6-12 INCHES. WILL KEEP THE WINTER WEATHER ADVISORY GOING
THROUGH 6 AM. RAIN AND MOUNTAIN SNOW SHOWERS WILL TAPER OFF ACROSS
THE LOWLANDS ON THURSDAY WITH A FEW SUNBREAKS POSSIBLE BY LATE IN
THE DAY. EXPECT BREEZY CONDITIONS BEHIND LOW LATE TONIGHT AND
THURSDAY WITH WINDS IN THE 15-25 MPH BEHIND THE FRONT ACROSS THE
LOWLANDS.
HIGH PRESSURE ALOFT AND AT THE SURFACE BUILDS OVER THE AREA THURSDAY
NIGHT THROUGH SATURDAY. THIS WILL RESULT IN DRY WEATHER FOR THE AREA
AS WELL AS MOSTLY CLEAR SKIES. THE EXCEPTION WILL BE FOR SOME PATCHY
LATE NIGHT AND MORNING FOG. TEMPERATURES WILL BE COLDER OVERNIGHT
WITH LOWS FRIDAY AND SATURDAY MORNING DOWN INTO THE 20S TO LOWER
30S. WITH DAYTIME HIGHS IN THE UPPER 30S TO MID 40S THERE WILL BE
SOME MELTING OF RESIDUAL SNOW PILES. THIS RE-FREEZE ON ROADWAYS AND
SIDE STREETS OVERNIGHT AND DURING THE MORNINGS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS AROUND WRN WA. FREEZING FOG IN ADDITION TO BLACK
ICE WILL CAUSE ADDITIONAL SLICK SPOTS AROUND THE AREA.
.LONG TERM...MODELS ARE TRENDING TOWARD A CHANGE IN THE PATTERN
SUNDAY OR SUNDAY NIGHT. SOME DIFFERENCES REMAIN AS TO THE TIMING AND
STRENGTH OF THE NEXT SYSTEM TO AFFECT THE AREA SO I LEFT THE CHANCE
POPS INTACT FOR SUNDAY. BEYOND SUNDAY...A PARADE OF MAINLY WEAK
SYSTEMS WILL MOVES ACROSS THE AREA THROUGH MID WEEK. THESE WILL BE
COLDER SYSTEM WITH SNOW LEVELS DOWN TO 2000 FEET AT TIMES. THIS
MEANS MORE SNOW IN THE MOUNTAINS AND RAIN SHOWERS IN THE LOWLANDS.
NOTHING EXTREME APPEARING IN THE MODELS WHICH IS GOOD NEWS. MERCER
&&
.HYDROLOGY...FORECAST MODELS INDICATE ABOUT 1-1.5 INCHES OF
PRECIPITATION IN THE MOUNTAINS THE NEXT 24 HOURS. THIS INCLUDES THE
SKOKOMISH RIVER BASIN RUNNING OFF THE OLYMPICS. ADDITIONAL RAINFALL
TONIGHT MAY CAUSE THE SKOKOMISH RIVER LEVEL TO RISE SLIGHTLY ON
THURSDAY WHICH COULD DRIVE IT UP TO NEAR OR ABOVE FLOOD STAGE
THURSDAY. THE RIVER LEVEL SHOULD RESUME FALLING BY THURSDAY NIGHT OR
FRIDAY. THE ADDITIONAL RAIN DOES NOT POSE A THREAT FOR ANOTHER OTHER
RIVER BASINS. THERE MAY BE SLIGHT RISES ON LOWER BASINS OFF THE
CENTRAL CASCADES LIKE THE CHEHALIS BUT FLOODING IS NOT EXPECTED.
ABOVE 2500-3000 FEET PRECIPITATION WILL FALL AS SNOW TONIGHT INTO
THURSDAY. PLEASE REFER TO THE LATEST FLOOD STATEMENT FOR CURRENT
DETAILS ON THE SKOKOMISH RIVER.
THE THREAT OF FLOODING WILL EASE FROM FRIDAY AND BEYOND. THE
UPCOMING PATTERN OF LESS PRECIPITATION AND LOWER SNOW LEVELS DOES
NOT PRODUCE FLOODING IN WESTERN WASHINGTON. AFTER THE IMMEDIATE
PROBLEM OF FLOODING ON THE SKOKOMISH IS OVER...THERE IS NO
FORESEEABLE FLOOD THROUGH FOR THE NEXT 7 DAYS. MERCER
&&
.AVIATION...STRONG MOIST WEST FLOW ALOFT WILL CONTINUE
TONIGHT...BECOMING MORE WNW ON THURSDAY. AN UPPER LEVEL SHORTWAVE
TROUGH EMBEDDED IN THE W FLOW WILL DRIVE A COLD FRONT ACROSS THE
AREA TONIGHT...WITH RAIN INCREASING THIS EVENING. FROPA ON THE COAST
WILL BE AROUND 07Z...AND THROUGH PUGET SOUND AROUND 11Z. CIGS HAVE
LIFTED TO NEAR SCT-BKN100 OR HIGHER ACROSS MUCH OF THE AREA...BUT
THERE ARE STILL SOME SPOTTY CIGS BKN030-050 AROUND. GUSTY SW WINDS
WILL LIKELY CONTINUE THROUGH 02Z.
RADAR SHOWS PRECIP IN ADVANCE OF THE SYSTEM ALREADY REACHING THE
COAST...SO CIGS BKN030-050 SHOULD REFORM THIS EVENING THE LOWER
AROUND 06Z AS RAIN INCREASES OVER THE INTERIOR. MVFR CIGS ARE
EXPECTED THURSDAY MORNING.
KSEA...VFR CIGS ABOVE BKN100 WILL CONTINUE THROUGH 03Z THEN LOWER AS
CLOUDS AND RAIN FROM AN APPROACHING FRONT REACH THE AREA. MVFR CIGS
ARE EXPECTED TO DEVELOP 06Z-09Z. COLD FRONT FROPA IS EXPECTED AROUND
11Z. S-SW WINDS 5 TO 15 KT WITH GUSTS TO AROUND 20 KT ARE EXPECTED
TO CONTINUE AT LEAST THROUGH THIS EVENING. KAM
&&
.MARINE...RESIDUAL SW ONSHORE FLOW STILL HAS SPOTTY SCA WINDS IN
SOME WATERS. NEXT FRONTAL SYSTEM IS APPROACHING QUICKLY SO WILL ROLL
THOSE SCA INTO THE WINDS EXPECTED FOR TONIGHT. FROPA ON THE COAST
WILL BE AROUND MIDNIGHT...AND LATE TONIGHT OVER PUGET SOUND.
SATELLITE IMAGERY SUGGESTS THAT THE APPROACHING WAVE COULD BE MOVING
TO QUICKLY FOR MUCH OF A SURFACE LOW TO DEVELOP. IF SO...WIND
FORECASTS MAY BE ON THE HIGH SIDE. FORECASTS ARE BASED ON THE IDEA
THAT A 1014 MB-1015 MB SURFACE LOW WILL DEVELOP THIS EVENING EAST OF
130W AS THE LOW APPROACHES THE COAST. THIS DEVELOPMENT WOULD RAISE
SCA S WINDS ALONG THE COAST AND OVER SOME OF THE INTERIOR WATERS.
THERE IS A SLIGHTLY BETTER CHANCE THAT THE STRONGER WESTERLY ONSHORE
FLOW DEVELOPING BEHIND THE LOW AFTER MIDNIGHT WOULD RAISE HIGH END
SCA OR LOW END GALE FORCE WINDS IN THE CENTRAL/EAST STRAIT. MODELS
STOPPED AT SCA WINDS...BUT GIVEN THE TRAJECTORY PUTTING UP A GALE
WATCH SEEMED THE BETTER COURSE.
A SURFACE HIGH BUILDS INLAND OVER THE AREA BY LATE THURSDAY NIGHT
FOR MUCH WEAKER WINDS. SCA W WINDS IN THE STRAIT AND SPOTTY SCA
WINDS ELSEWHERE WILL SLOWLY WIND DOWN THURSDAY AS THE POST-FRONTAL
ONSHORE FLOW WEAKENS.
WENT WITH THE 12Z GFS/ECMWF SOLUTIONS FOR SATURDAY NIGHT THROUGH
MONDAY...BRINGING ANOTHER DEEP LOW OFFSHORE AND A FRONTAL SYSTEM TO
W WA WATERS.
A LARGE WESTERLY SWELL SEEMS TO HAVE PEAKED ALONG THE COAST EARLIER
THIS AFTERNOON...SO IT SHOULD GRADUALLY SUBSIDE TONIGHT THROUGH
THURSDAY NIGHT. ALL COASTAL BUOYS HAVE DROPPED FAR ENOUGH BELOW 25
FEET TO END THE HIGH SURF WARNING...SO IT HAS BEEN CONVERTED TO AN
ADVISORY THAT WILL LAST THROUGH TONIGHT. WITH N COAST SWELL
SUBSIDING BELOW 20 FEET OVER THE N COAST THURSDAY MORNING...AND THE
TIDE GOING OUT AT LA PUSH AFTER THE POST-MIDNIGHT HIGH TIDE...THE
COASTAL FLOOD WATCH FOR THE LA PUSH JETTY PROBLEM WILL BE ALLOWED TO
EXPIRE AS PLANNED LATE TONIGHT. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND/OR WARNINGS FOR PORTIONS OF THE FORECAST
AREA.
HIGH SURF ADVISORY FOR THE COAST IN EFFECT UNTIL 6 AM
THURSDAY MORNING.
WINTER WEATHER ADVISORY FOR THE CENTRAL AND NORTHERN CASCADES
THROUGH 6 AM THURSDAY MORNING.
COASTAL FLOOD WATCH IN EFFECT FOR LA PUSH AND THE QUILEUTE
TRIBE LOWER VILLAGE FROM 9 AM PST THIS MORNING THROUGH LATE
TONIGHT.
PZ...GALE WATCH FOR THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORIES ALL OTHER WATERS EXCEPT THE EAST
ENTRANCE OF THE STRAIT.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 PM PST THURSDAY
FOR THE GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:18 PM PST | Gale Warning | SEW | 22 hr | |
| Jan 25, 11:04 PM PST | Small Craft Advisory | SEW | 3 hr | |
| Jan 26, 2:02 AM PST | Gale Warning | SEW | 78 min | |
| Jan 26, 3:20 AM PST | Gale Warning | SEW | 11 hr | |
| Jan 26, 3:20 AM PST | Storm Warning | SEW | 4 hr | |
| Jan 26, 4:03 AM PST | Small Craft Advisory | SEW | 10 hr | |
| Jan 26, 4:56 AM PST | High Wind Warning | SEW | 5 hr | |
| Jan 26, 5:04 AM PST | Coastal Flood Statement | SEW | 5 hr | |
| Jan 26, 2:06 PM PST | Small Craft Advisory | SEW | 10 hr | |
| Jan 26, 2:06 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 37 hr |
Nearby
River Flood Advisories in Washington, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.